Mississippi, 2008Damaging Wind in Mississippi, June 21, 2008
June 21, 2008 · NWS LIX · 1 event in 1 county or zone
An isolated severe thunderstorm affected Pearl River County in south Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm affected Pearl River County in south Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 21, 2:28 AM CST, 11 hours 17 minutes earlier.
Area forecast discussion, Jun 21, 2:28 AM CST, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
328 AM CDT SAT JUN 21 2008
.SHORT TERM...
A FAST MOVING VORT MAX CURRENTLY SLIDING THROUGH THE SOUTHERN
PLAINS WILL PUSH INTO THE LOWER MISSISSIPPI VALLEY TODAY INTO
TONIGHT. STRONG POSITIVE VORTICITY ADVECTION AND INCREASING UPPER
LEVEL LIFT IN ADVANCE OF THE TROUGH AXIS WILL ALLOW FOR SCATTERED
CONVECTION TO DEVELOP ACROSS THE CWA TODAY. THIS CONVECTION WILL
ALSO BE SUPPORTED BY A HIGHLY UNSTABLE AIRMASS IN THE LOW LEVELS
WITH AMPLE MOISTURE AND WARMTH EXPECTED TODAY. GOING INTO
TONIGHT...CONVECTION SHOULD BECOME MORE ISOLATED AS PEAK DAYTIME
HEATING AND OVERALL INSTABILITY LESSENS. HOWEVER...DUE TO THE
STRONG LIFT IN THE MIDDLE AND UPPER LEVELS...ISOLATED SHOWERS
SHOULD PERSIST THROUGH THE NIGHT. A REPEAT OF THESE SAME
CONDITIONS CAN BE EXPECTED FOR SUNDAY. HOWEVER...ONE MAJOR
LIMITING FACTOR WILL AFFECT THE CONVECTIVE POTENTIAL MAINLY TO THE
NORTH OF I-10. A SURGE OF DRIER AIR WILL BEGIN TO ADVECT INTO THE
MID-LEVELS TOMORROW...WHICH WILL LEAD TO A BIT MORE CAPPING ALOFT
AND THUS ENHANCED CONVECTIVE INHIBITION. WITH THIS DRIER AIR AND
CAPPING MIND...HAVE ONLY WENT WITH ISOLATED POPS NORTH OF I-10.
OVER COASTAL SECTIONS OF THE CWA...ENOUGH MOISTURE SHOULD REMAIN
IN PLACE THROUGH THE DAY TO SUPPORT CHANCE POPS ONCE AGAIN.
TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH TOMORROW.
GOING INTO SUNDAY NIGHT AND MONDAY...THE TROUGH AXIS WILL SWEEP
INTO THE GULF OF MEXICO...ALLOWING UPPER LEVEL RIDGING AND SOME
NEGATIVE VORTICITY ADVECTION TO TAKE HOLD. MUCH DRIER AIR ALOFT
WILL FILTER IN WHICH SHOULD EFFECTIVELY PUT A CAP ON MOST CONVECTION
LATE SUNDAY NIGHT INTO MONDAY. HOWEVER...AN ISOLATED THUNDERSTORM
WILL POSSIBLE MONDAY DURING PEAK HEATING HOURS...AS THE CONVECTIVE
TEMPERATURE IS REACHED. ANY CONVECTION WILL TEND TO FORM ALONG
PRE-EXISTING LOW LEVEL BOUNDARIES SUCH AS SEABREEZES AND OLD
OUTFLOWS FROM PREVIOUS CONVECTION. DUE TO THE STRONG SUBSIDENCE
EXPECTED TO BE IN PLACE ACROSS THE REGION ON MONDAY...TEMPERATURES
WILL WARM ABOVE NORMAL ACROSS THE REGION.
.LONG TERM...
STRONG UPPER LEVEL RIDGING THAT IS EXPECTED TO BUILD IN SUNDAY
NIGHT INTO MONDAY WILL REMAIN IN CONTROL OF THE GULF SOUTH THROUGH
THE WEEK. THIS STRONG RIDGING WILL LEAD TO LESS OVERALL
CONVECTION AND WARMER THAN NORMAL TEMPERATURES THROUGH THE WEEK.
ANY CONVECTION WILL MAINLY OCCUR IN THE AFTERNOON HOURS AS THE
CONVECTIVE TEMPERATURE IS REACHED TO OVERCOME A STRONG CAP IN THE
MID-LEVELS. THIS CONVECTION WILL ALSO MAINLY FORM ALONG ANY LOW
LEVEL BOUNDARIES WHERE MOISTURE CONVERGENCE AND LOW LEVEL LIFT IS
MAXIMIZED. WITH THIS IN MIND HAVE WENT WITH SLIGHT CHANCE POPS
EACH DAY...BUT EXPECT THE OVERNIGHT HOURS TO REMAIN DRY AS
CONVECTION DIES OFF DUE TO A LACK OF DAYTIME HEATING.
&&
.AVIATION...
RAIN COOLED AIR FROM YESTERDAY WITH LOW TEMPERATURE/DEWPOINT SPREADS
IS ALLOWING SOME LIGHT FOG TO FORM EARLY THIS MORNING. NOT MUCH
CHANGE IS EXPECTED AT THE TAF SITES...ALTHOUGH WOULD NOT BE
SURPRISED TO SEE KMCB BRIEFLY DROP TO 2SM VSBY BEFORE 12Z. TROUGHING
BOTH IN THE UPPER AND LOWER LEVELS IS SETTLING DOWN TOWARDS THE
CENTRAL GULF COAST REGION. THIS WILL CAUSE ISOLATED TO LOCALLY
SCATTERED SHRA/TSRA THROUGH MID MORNING...THEN SCATTERED SHRA/TSRA
LATE MORNING AND AFTERNOON. 06Z TAFS ONLY CARRIED TEMPOS FOR
AFTERNOON TSRA. MAY MAKE SLIGHT ADJUSTMENTS TO 12Z TAFS TO ALLOW FOR
A SLIGHTLY EARLIER START OF TEMPO TSRA AT KMCB AND KBTR. 22
&&
.MARINE...
WEATHER BUOYS OVER THE ENTIRE GULF OF MEXICO ARE MOSTLY IN THE 0.5
TO 1.5 FEET RANGE WITH A RATHER FLAT PRESSURE GRADIENT NOTED. MOST
OF THE SIGNIFICANT WINDS AND WAVES WILL BE ASSOCIATED WITH ISOLATED
TO SCATTERED THUNDERSTORMS WHICH MAY FORM LINES AND MOVE NORTHWEST
TO SOUTHEAST AT TIMES TODAY THROUGH SUNDAY...AND POSSIBLY MONDAY AS
WELL OVER THE COASTAL WATERS. SHOWERS AND THUNDERSTORMS SHOULD
BECOME MUCH MORE ISOLATED OVER THE MARINE ZONES TUESDAY THROUGH
THURSDAY AS HIGH PRESSURE TAKES OVER. 22
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 68 92 69 / 40 20 20 10
BTR 92 70 92 71 / 40 20 20 10
MSY 91 74 91 74 / 40 20 40 20
GPT 89 72 89 72 / 40 20 40 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 21, 9:50 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 AM CDT SAT JUN 21 2008
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-221600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1050 AM CDT SAT JUN 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI LATE THIS MORNING AND PERSIST
INTO THE EARLY EVENING HOURS. MOST OF THE THUNDERSTORM ACTIVITY
SHOULD REMAIN WEAK...BUT A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE. THESE STRONG THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES...AND
WIND GUSTS UP TO 50 MPH. THUNDERSTORM ACTIVITY SHOULD DIMINISH LATE
THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON
SUNDAY...MAINLY SOUTH OF INTERSTATE 10. A FEW STRONG THUNDERSTORMS
WILL BE POSSIBLE IN THE AFTERNOON HOURS. HIGH PRESSURE WILL BUILD
IN ON MONDAY AND REMAIN IN PLACE THROUGH FRIDAY...WITH ONLY A FEW
AFTERNOON THUNDERSTORMS EXPECTED EACH DAY. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 21, 11:33 AM CST, 2 hours 12 minutes before
MSZ082-211815-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1233 PM CDT SAT JUN 21 2008
...THUNDERSTORMS WITH STRONG GUSTY WINDS AFFECTING JACKSON COUNTY...
AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING ACROSS SOUTHERN JACKSON
COUNTY ALONG INTERSTATE 10. THESE THUNDERSTORMS WERE MOVING EAST
SOUTHEAST AT 20 MPH AND WILL AFFECT AREAS AROUND VANCLEAVE...
PASCAGOULA AND OCEAN SPRINGS THROUGH 115 PM.
EXPECT FREQUENT DANGEROUS LIGHTNING...WIND GUSTS UP TO 45 MPH AND
HEAVY DOWNPOURS OF RAIN WITH THE PASSAGE OF THESE STORMS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 21, 12:18 PM CST, 1 hour 27 minutes before
LAZ037-038-211900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
118 PM CDT SAT JUN 21 2008
...STRONG THUNDERSTORM WITH GUSTY WINDS MOVING ACROSS ST. HELENA
PARISH...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS NEAR GREENSBURG...MOVING EAST
SOUTHEAST AT 20 MPH.
EXPECT FREQUENT DANGEROUS LIGHTNING...WIND GUSTS UP TO 45 MPH...AND
HEAVY DOWNPOURS OF RAIN AS THIS STORM AFFECT AREAS AROUND
GREESBURG...MONTPELIER...AMITE AND INDEPENDENCE THROUGH 2 PM.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 21, 1:13 PM CST, 32 minutes before
LAZ039-MSZ077-212000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
213 PM CDT SAT JUN 21 2008
...STRONG THUNDERSTORM WITH GUSTY WINDS IN EASTERN WASHINGTON PARISH
MOVING INTO PEARL RIVER COUNTY...
AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS NEAR VARNADO. OTHER STRONG
THUNDERSTORMS WERE NEAR PICAYUNE. THE THUNDERSTORMS WERE MOVING TO
THE EAST AT 20 MPH.
EXPECT FREQUENT DANGEROUS LIGHTNING...WIND GUSTS UP TO 45 MPH...AND
BRIEF HEAVY DOWNPOURS OF RAIN AS THESE THUNDERSTORMS AFFECT AREAS
AROUND POPLARVILLE...CROSSROADS AND PICAYUNE.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Thunderstorm Wind, Pearl River
- When
- June 21, 1:45 PM CST
- Where
- Pearl River County, Poplarville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.830, -89.530
A few trees and power lines were knocked down along Jones Road and Spring Hill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 21, 20082 deaths · 1 event
- Wildfire in California, June 21 to 30, 200824 injured · 7 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 21, 20081 death · 3 injured · 50 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 21, 2008$358,000 · 1.75 in hail · 48 events
- Hail and Damaging Wind in Nebraska, June 21, 2008$1.6 million · 1.75 in hail · 8 events
- Damaging Winds in Pennsylvania, June 21, 2008$275,000 · 50 kt wind · 6 events
- Tornadoes and Hail in Texas, June 21, 2008$155,000 · EF0 · 13 events
- Flash Flood and Hail in Michigan, June 21, 2008$105,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in Georgia, June 21, 2008$89,000 · 50 kt wind · 6 events
- Hail in North Carolina, June 21, 2008$100,000 · 1 in hail · 2 events
- Tornado and Flash Flood in South Carolina, June 21, 20081 injured · $25,000 · EF0 · 23 events
- Damaging Wind in Arizona, June 21, 2008$50,000 · 51 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120600.